* I had a stroke and was put on aspirin, simvastatin, Calcichew D and bendrofluazide. After reading all I could, I decided that my symptoms – blurred vision, leg cramps, fatigue and the need to pass far more urine than usual – weren’t good. I stopped all the drugs, but went back on bendrofluazide to please my doctor. I have since discovered I am hypercalcaemic and shouldn’t have been on the drug at all. In fact, it probably caused my high blood pressure. I saw a kinesiologist/homoeopath, who found that a blocked metabolic pathway was allowing homocysteine to go unchecked. Now everything, including my vision, is improved. – Name supplied on request
WDDTY replies: It is well known that some diuretics cause excess calcium in the blood (British National Formulary, March 1999: 62-5).
* Three years ago, I was prescribed Lumigan (bimatoprost). All the symptoms you described for latanoprost (WDDTY vol 4 no 4) are the same: longer eyelashes; changed iris colour; dark-brown eyelids; and a sensitivity to light. Are there any alternatives for glaucoma? – R. Brodie, via e-mail
WDDTY replies: See our publication WDDTY’s Good Sight Guide.
* My mother was put on warfarin and suffered from thin hair, poor nails and tiredness, among other symptoms. After two years, she stopped the drug and, three months later, the constant pain in her legs, especially her knees, began. A diagnosis of ‘myelofibrosis’ was made. She grew tiny while her spleen grew, till she looked like someone from a concentration camp. There is no doubt in my mind that this was triggered by her taking this poison. – C. Shannon, Rugeley, Staffs
* I suffer with high blood pressure which my consultant says is uncontrollable. I’ve been given a cocktail of tablets (nine). A homoeopath got me off seven of them but, as my blood pressure is still high, my kidney consultant has given me ramipril. Can you help me decide whether to take the drugs or not? – C. Gerrard, via e-mail
WDDTY replies: Try the suggested alternatives in our hypertension issue (WDDTY vol 14 no 8) to see if you can be weaned off these drugs.